It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-08-2008, 06:35 AM   #1
Junior Member
(female)
 
Join Date: Jan 2006
Posts: 26
Pipsal HB User
Symptoms of diabetes? medication? (or something else?)

I have Poly Cystic Ovarian Syndrome and have been prescribed Diabex XR to try and help with symptoms (weight - i am classed as 'morbidly obese', minor insulin resistance - not type 2 yet). I have taken it in the past but have been off it for at least a year. This week I started it up again - I took 1 tablet a day for the first couple of days and 2 a day since then for about a week now.

Since I started on the tablets again, I have had a few times where I have felt very thirsty, dry mouth and lips. I have also had dihorrea a couple of times a day with a lot of cramping pain beforehand. And I have had a sore tongue on the top, and along the sides I am getting small splits that hurt - almost like it is very slightly swollen and I keep biting the edges whereas I haven't in the past (*I can't remember what day the tongue things started - it could possibly have been a couple of days before I started this medication again). I did get one loose bowel motion a day when I took this previously, but not the pain that wakes me from sleep like now.

I know thirst is a symptom of diabetes (very strong family history of type 1 and type 2 becoming insulin dependent), but the thirst is not all the time, mostly in the afternoons and evenings, and I am not urinating frequently. And also, if it was onset of type 2, it doesn't make sense that symptoms would appear a few days after treatment for the condition was started. I wonder if it could be dehydration, but I am not doing anything differently (food or drink or activity). Could it be caused by the tablet? I can't find anything about Diabex XR and dehydration symptoms.

It is possible that I have been fighting off a nasty flu/chest infection virus that has been going around my classroom and colleagues as I have had minor symptoms like a mild sore throat for about half a day, flushed cheeks and have been getting hot (possibly fever) and throwing off covers at night (winter here at the moment). It could all be coincidence that this is happening all at once.

Anyone have any ideas? Thanks for your help.

 
Sponsors Lightbulb
   
Old 08-12-2008, 07:44 AM   #2
Veteran
(male)
 
Join Date: Oct 2006
Location: Orwigsburg, PA, USA
Posts: 435
tfkeel HB User
Re: Symptoms of diabetes? medication? (or something else?)

It is a common occurrence for diabetics to have high blood sugars during infections....even if they are on a treatment program.

Whenever I get sick from some other reason, my sugar goes through the roof.
And it stays there from 4 days to a week, even though I have little change in my diet and no change in the medication.

I think you are probably seeing this, that's why your high thirst. If you have diarrhea, that can explain why there is no frequent urination, because your body is diverting the water to your intestines.

The other symptoms you describe sound like flu. So I think this is a coincidence that you contracted flu at the same time you began metformin treatment.

BTW, if you look for "metformin" on the internet instead of "Diabex" you will get a lot more data. Diabex is a patentable version of metformin (on which the patent lifetime has expired). Even though it's only a tablet made to release metformin slowly.

And, this can actually exacerbate your problem, because the metformin dose is partially being swept out by your diarrhea before it's released.

Last edited by tfkeel; 08-12-2008 at 07:50 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What could my symptoms be? GLS379 Diabetes 1 10-10-2009 05:30 PM
Are these Diabetes symptoms? pmb100 Diabetes 3 01-28-2009 04:26 PM
Confused about symptoms berniluvspat Diabetes 4 03-28-2006 07:32 PM
10 yrs of symptoms, no diagnosis BJ20051128 Open to All Other Health Topics 10 11-30-2005 12:59 PM
Question about symptoms.... tweetyd7 Arthritis 3 08-19-2005 08:28 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!